Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 75, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 5, 2002, 2:24 AM EDT for Warren County, Pennsylvania. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2002, 2:24 AM EDT (06:24 UTC)
- Expired
- Jun 5, 2002, 2:45 AM EDT
- In force
- 21 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Warren County, PA
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 050624
SVRCTP
PAC123-050645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 AM EDT WED JUN 5 2002
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN PENNSYLVANIA
* UNTIL 245 AM EDT.
* AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ENTERING EXTREME NORTHWEST WARREN
COUNTY...NEAR THE TOWN OF COLUMBUS. THE STORMS WERE MOVING TO THE
EAST AT 60 MPH...AND WILL AFFECT THE NORTHERN HALF OF THE COUNTY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RUSSELL AT 235 AM.
GERMANY AT 240 AM.
THE MAIN THREAT FROM THESE STORMS IS A DAMAGING WIND GUST. EXPECT GUSTS
TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER
LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE
SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A
SUBSTANTIAL SHELTER...AWAY FROM WINDOWS.
$$
LAMBERT/RXR
LAT...LON 4203 7919 4203 7944 4203 7949 4187 7970
4189 7892 4193 7890 4197 7888 4200 7892What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:40 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 4, 10:40 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 1040 PM EDT TUE JUN 4 2002 RADAR CONTINUES TO SHOW SCT CONVECTION DEVELOPING LATE THIS EVENING IN HUMID UNSTABLE AIRMASS ACROSS THE MID ATLANTIC REGION. CHC POPS EVERYWHERE SEEMS REASONABLE TONIGHT. ALTHOUGH WATCH IS EXPIRING...STILL CAN NOT RULE OUT ISOLATED SVR...ESPECIALLY N PA WHERE MID LVL FLOW THE STRONGEST (BUF AND CLE 00Z SOUNDINGS BOTH SHOWING 50KT+ 700-500MB). COLD FRONT PUSHES INTO WARM UNSTABLE AIRMASS OVER CENTRAL PA WED AFTN...SETTING THE STAGE FOR ANOTHER ROUND OF SVR WX. PARTIAL SUNSHINE THROUGH EARLY AFTN ACROSS SE PARTS OF THE CWA SHOULD ALLOW TEMPS TO SOAR TO NEAR 90F OVER THE LOWER SUSQ VALL. .CTP...NONE. FITZGERALD
In the hours before
Local storm report, Jun 4, 8:41 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
841 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM SHEFFIELD PA 1.00 INCH HAIL
06/04/02 WARREN REPORTED BY LAW
ENFORCEMENT
0551 PM LEWIS RUN PA 1.00 INCH HAIL
06/04/02 MCKEAN REPORTED BY
SPOTTERS
0554 PM GIFFORD PA .75 INCH HAIL
06/04/02 MCKEAN REPORTED BY
SPOTTERS
0735 PM PARK FOREST VILLAGE PA .75 INCH HAIL
06/04/02 CENTRE REPORTED BY OFF DUTY NWS
EMPLOYEEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:02 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 28 min |
| Jun 5, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 60 min |
| Jun 5, 4:38 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin | 52 min |
| Jun 5, 5:05 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 55 min |
| Jun 5, 5:11 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 64 min |
| Jun 5, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 53 min |
| Jun 5, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Union | 49 min |
| Jun 5, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 44 min |
| Jun 5, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 59 min |
| Jun 5, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 40 min |
| Jun 5, 5:39 PM EDT | Tornado Warning | CTP | Warren | 51 min |
| Jun 5, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 38 min |
| Jun 5, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.